Advertisement

Annals of Global Analysis and Geometry

, Volume 7, Issue 2, pp 85–92 | Cite as

Characters on algebras of smooth functions

  • A. Kriegl
  • P. Michor
  • W. Schachermayer
Article

Abstract

For a huge class of spaces it is shown that the real characters on the algebra of differentiable functions are exactly the evaluations at points.

Keywords

Smooth Function Group Theory Differentiable Function Real Character Huge Class 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    R. Bonic, J. Frampton: Smooth functions on Banach manifolds, J. Math. Mech. 15 (1966), 877–898.Google Scholar
  2. [2]
    R. Engelking: Outline of general topology, North Holland 1968.Google Scholar
  3. [3]
    A. Frölicher: Smooth structures, in: Springer Lecture Notes 962 (1982), 69–81.Google Scholar
  4. [4]
    A. Frölicher, B. Gisin, A. Kriegl: General differentiation theory, in: Category theoretic methods in geometry Proc., Aarhus (1983), p. 125–153.Google Scholar
  5. [5]
    A. Frölicher, B. Griegl: Linear spaces and Differentiation Theory, John Wiley & Sons, Chichester 1988.Google Scholar
  6. [6]
    L. Gilman, M. Jerison: Rings of continuous functions, van Nostrand 1960.Google Scholar
  7. [7]
    H. H. Keller: Differential calculus in locally convex spaces. Springer Lecture Notes 417, 1974.Google Scholar
  8. [8]
    A. Kock: Synthetic differential geometry, London Math. Soc. Lect. Notes Series 51, 1981.Google Scholar
  9. [9]
    A. Kriegl: Die richtigen Räume für Analysis im Unendlich-Dimensionalen, Monatshefte f. Math. 94 (1982), 109–124.Google Scholar
  10. [10]
    A. Kriegl: Eine kartesisch abgeschlossene Kategorie glatter Abbildungen zwischen beliebigen lokalkonvexen Vektorräumen, Monatshefte f. Math. 95 (1983), 287–309.Google Scholar
  11. [11]
    A. Kriegl: A cartesian closed extension of the category of Banach manifolds, in: Categorical Topology, Proc. Conference Toledo, Ohio, 1983, (1984), p. 323–336.Google Scholar
  12. [12]
    E. B. Leach, J. H. M. Whitfield: Differentiable functions and rough norms on Banach spaces, Proc. AMS 33 (1972), 120–126.Google Scholar
  13. [13]
    S. Mazur: On continuous mappings on cartesian products, Fund. Math. 39 (1952), 229–238.Google Scholar
  14. [14]
    P. Michor: Manifolds of differentiable mappings, Shiva Math. Series 3. 1980 Orpington.Google Scholar
  15. [15]
    P. Michor: Manifolds of smooth mappings IV, Cahiers Top. Geom. Diff. 24 (1983), 57–86.Google Scholar
  16. [16]
    P. Michor: A convenient setting for differential geometry and global analysis, Cahiers Top. Geom. Diff. 25 (1984), 63–112.Google Scholar
  17. [17]
    J. W. Milnor, J. D. Stashieff: Characteristics Classes, Ann. of Math. Stud., princeton Univ. Press, 1974 Princeton.Google Scholar
  18. [18]
    I. Moerdijk, G. E. Reyes:C∝-Rings, preprint 1984 Montreal.Google Scholar
  19. [19]
    R. Sikorski: Differential Modules, Colloq. M. 24 (1971), 45–79.Google Scholar
  20. [20]
    H Torunzcyk: Smooth partitions of unity on some non-separable Banach spaces. Stud. Math. 46 (1973), 43–51.Google Scholar

Copyright information

© VEB Deutscher Verlag der Wissenschaften 1989

Authors and Affiliations

  • A. Kriegl
    • 1
  • P. Michor
    • 1
  • W. Schachermayer
    • 1
  1. 1.Mathematisches Institut der Universität WienVienna

Personalised recommendations